Florida, 2007

Damaging Wind in Florida, June 9, 2007

June 9, 2007 · NWS TBW · 1 event in 1 county or zone

An isolated severe thunderstorm developed along the sea breeze front.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS TBW wrote it up.

An isolated severe thunderstorm developed along the sea breeze front.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tampa Bay, FL wrote its last area forecast discussion before the first event at Jun 9, 12:24 PM EST, 5 hours 26 minutes earlier.

Area forecast discussion, Jun 9, 12:24 PM EST, 5 hours 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
124 PM EDT SAT JUN 9 2007

.SHORT TERM (TONIGHT - MONDAY)...WEAK STATIONARY FRONTAL BOUNDARY
OVER THE SOUTHEASTERN STATES WILL MEANDER SOME OVER THE NEXT COUPLE
OF DAYS...BUT BASICALLY STAY NORTH OF THE REGION THROUGH MONDAY.
MEANWHILE...MUCH DRIER AIR ALOFT HAS MOVED OVERHEAD AND WILL STAY
WITH US THE ENTIRE PERIOD. GFS CROSS SECTIONS SHOW VERY DRY AIR WILL
REMAIN IN PLACE BETWEEN 500 AND 700 MB...WHICH WILL ALL BUT SQUELCH
OUR AFTERNOON THUNDERSTORMS.

WILL KEEP 20 PERCENT CHANCE AWAY FROM THE COAST EACH AFTERNOON...
BUT ANY STORMS THAT DO DEVELOP SHOULD BE CONFINED TO THE SEA BREEZE
BOUNDARY.

TEMPERATURES WILL GENERALLY REACH 90 TO 95...BUT SOME COASTAL AREAS
WILL BE HELD TO THE UPPER 80S WITH EARLY ONSHORE WINDS.

.LONG TERM (MONDAY NIGHT - SATURDAY)...PAST SVRL RUNS OF GFS HAVE
SHOWN A LONGWAVE TROF DEEPENING ALONG OR JUST OFF THE SE U.S. COAST
MONDAY NIGHT THROUGH WED NIGHT. THIS TROF MAY ENHANCE THE RISK FOR
AFTERNOON TSTMS TUESDAY AND WEDNESDAY...SO WILL MAINTAIN 30 POPS
INLAND THOSE DAYS. OTHERWISE...WILL KEEP DIURNAL POPS BELOW CLIMO
AND CAPPED AT 20 PCNT THURSDAY AND FRIDAY WITH DRY NW FLOW OVER OUR
AREA AND PW PROGS AROUND 1.3 INCHES. FOR SATURDAY...LOW CONFIDENCE
IN GFS SOLUTION SHOWING A WAVE OF LOW PRES APPROACHING FROM THE
SOUTH...ESP GIVEN THE LACK OF SUPPORT BY OTHER GLOBAL MODELS. FOR
NOW WILL JUST KEEP A 20 POP IN SAT AFTERNOON FOR TYPICAL SEA BREEZE
ACTIVITY. TEMPS DURING THE LONG TERM NEAR NORMAL.

&&

.AVIATION...MUCH DRIER AIRMASS IN PLACE THIS AFTERNOON COMPARED TO
YESTERDAY...AS SUCH ANY TSTMS THAT FORM SHOULD REMAIN VERY ISOLD.
OTHERWISE...VFR CONDITIONS REST OF TODAY. MODELS SUGGEST A NARROW
BAND OF MOISTURE AHEAD OF A WEAK TROF WILL CROSS THE AREA
TONIGHT...THUS WILL ALLOW FOR SOME MID CLOUDS...BUT FOR NOW WILL
MAINTAIN DRY TAFS WITH VFR CONDITIONS OVERNIGHT.

&&

.MARINE...NO MARINE CONCERNS THROUGH THE PERIOD AS HIGH PRESSURE
REMAINS OVER THE COASTAL WATERS. WINDS LESS THAN 15 KNOTS AND SEAS
LESS THAN 4 FEET THROUGH THE PERIOD.

&&

.FIRE WEATHER...VERY WARM TEMPERATURES WILL RESULT IN RELATIVE
HUMIDITIES DROPPING TO BETWEEN 35 AND 40 PERCENT OVER THE INTERIOR
SUNDAY AFTERNOON...BUT NO RED FLAG CONDITIONS ARE ANTICIPATED.

&&

.PRELIMINARY POINT TEMPS/POPS...
TPA  75  90  76  90 /  10  10   5  10
FMY  71  92  74  92 /  10  10   5  20
GIF  72  94  73  93 /  10  20  10  20
SRQ  72  90  73  89 /  10  10   5  10
BKV  68  92  69  92 /  10  20  10  20
SPG  77  88  78  92 /  10  10   5  10

&&

.TBW WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GULF WATERS...NONE.

&&

SHORT TERM/MARINE....JILLSON
LONG TERM/AVIATION...PETRO
Hazardous weather outlook, Jun 9, 4:38 AM EST, 13 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
538 AM EDT SAT JUN 9 2007

FLZ039-042-043-048-091500-
LEVY-CITRUS-SUMTER-HERNANDO-
538 AM EDT SAT JUN 9 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST
FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

...THUNDERSTORM IMPACT...
SLIGHTLY DRIER AIR WILL FILTER INTO THE REGION TODAY. HOWEVER...A
FRONTAL BOUNDARY OVER THE SOUTHEAST UNITED STATES WILL MAINTAIN A
CHANCE FOR THUNDERSTORMS ACROSS THE NATURE COAST THIS AFTERNOON.
THERE ARE ALSO INDICATIONS THAT THE STRONGER STORMS COULD HAVE
DAMAGING WINDS AS WELL AS SMALL HAIL...FREQUENT LIGHTNING...AND
BRIEF HEAVY RAINS. THE GENERAL MOTION FOR TODAYS STORMS WILL BE
TOWARDS THE SOUTHWEST.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

...THUNDERSTORM IMPACT...
THE FRONT WILL DISSIPATE ON SUNDAY. HOWEVER...EXPECT ISOLATED TO
SCATTERED THUNDERSTORMS TO DEVELOP EACH AFTERNOON. THE STRONGER
STORMS CAN PRODUCE BRIEF GUSTY WINDS...HEAVY RAINS...AND FREQUENT
LIGHTNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.

FLZ049>052-055>057-060>062-065-091500-
PASCO-PINELLAS-HILLSBOROUGH-POLK-MANATEE-HARDEE-HIGHLANDS-
SARASOTA-DE SOTO-CHARLOTTE-LEE-
538 AM EDT SAT JUN 9 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST
FLORIDA.

.DAY ONE...TODAY AND TONIGHT.
SLIGHTLY DRIER AIR WILL FILTER INTO THE REGION TODAY...REDUCING
RAIN CHANCES CLOSER TO NORMAL FOR THIS TIME OF YEAR...ISOLATED
OVER CENTRAL FLORIDA AND SCATTERED OVER SOUTHWEST FLORIDA. THE
STRONGER STORMS COULD HAVE BRIEF GUSTY WINDS AS WELL AS HEAVY
RAINS AND FREQUENT LIGHTNING. THE GENERAL MOTION FOR TODAYS
STORMS WILL BE TOWARDS THE SOUTHWEST.

...THUNDERSTORM IMPACT...

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

...THUNDERSTORM IMPACT...
EXPECT ISOLATED TO SCATTERED THUNDERSTORMS TO DEVELOP EACH
AFTERNOON. THE STRONGER STORMS CAN PRODUCE BRIEF GUSTY
WINDS...HEAVY RAINS...AND FREQUENT LIGHTNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.

SHARP

The radar

The Tampa radar (KTBW), 77 km away, was scanning. The volume nearest the first event began at 22:49 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Pasco

When
June 9, 5:50 PM EST
Where
Pasco County, Dade City
Measured
50 kt (58 mph) estimated gust
Reported by
Fire Department/Rescue
Coordinates
28.370, -82.180

Thunderstorm winds knocked down several trees in Dade City. One large tree downed power lines onto a vehicle near the 1300 block of 19th Street.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Florida in 2007Every state in 2007This day in weather historyWarnings in Florida, June 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 37098.